Been on it for over a week! Should the doctor had me start 1 dose the first week. Then worked my way up to 3 a day? I started the past 2 nights taking 600mg at bedtime. Haven't taken any during the day, still feeling tired though!! I have read some other peoples comments on taking Neurontin. A lot of people say it gives them energy!!! Will that happen after its in my. System for a month or so?? Has anyone experienced the tired feeling at first when you started taking it, but now has energy and is working great?? ThAnks, Angela")
I remember when I first started taking Neurontin. I take it for anxiety, not pain. I take 300mg 3X and 2x at night. The first reaction I felt was a feeling of mental fatigue, not physical tiredness. Are you sleepy when taking it? After my body adjusted about 2 weeks, it did it's miracle calming my brain down, almost to the point of being a zombie, but I have soooooo much anxiety that it was ok with me. I've never felt so free from anxiety than with Neurontin. Hope this helps, Cathleen
sometimes what works in a certain way with one individual does not do the same for the other, I think you should talk with your doctor if this continues maybe (even though he started you on a therapy dose) for you maybe it should have been started a little lower and increasee as you tolerate it if this continues I urge you to talk with him, maybe he will even secide to use another drug in its place, sorry I haven't been of more help
When I first started taking the Neurontin I took 300 three times a day and I was tired, but when I took 100mg 3 times a day I was hyper. So now I take 1200mg per day 600 twice per day, I am leveled out. I think you have to work with your doctor and get the right dosage, it may just be a 100mg off one way or the other. If you can ever get them regulated, you will not be sleepy. I will tell you this I take mine in the morning with my coffee, and it helps perk me up. Just give it a little time, it really does help with the pain. I have attempted to quit mine numerous times and always have to take them again, because of the pain. I do not like to take painkillers and this medication keeps me from needing them so often. Good Luck.
I started at 300mgs a day, then up to 2 300mgs, one in the morning and one at night. Worked great for sleep. I agree with rhenac that taking it with coffee in the morning helps.
Beware of an allergic reaction... my muscles in calves started twitching yesterday. So now I must seek out another med.
Hope you have success with Neurontin!!! Yet you may want to call your doc and see if you can go down to one 300mg pill a day for a while, until you are used to it.
Angela, Hi! My name is Judy(68yrs YOUNG) & I have been on Neurontin for about 8 years, at first taking (1) 300 mg 3X daily, then working up to (2) 300mg.3X daily & then (1) 800 mg 2-3X Daily.. My Neuropathy(lower left leg & foot) began after I had lower back surgery. The nerves & muscles healed as much as they could & my Neuropathy is permanant. Anyway, I am now, & have been, taking (2) 800mg 4X daily & functioning normally( normal for me)..LOL.My doctor calls me "His Neurotin Queen". He told me that he has BIG,TOUGH men that can't take (1) 300 Mg 3 times a day... LOL When I first started on it, it DID make me feel "sluggish" & for a while( pehaps a month or so) I would find myself "nodding off" for a few seconds a few times a day. What was bad was that I was working in an office at the time!. But now it does not bother me & REALLY helps me.
It is amazing the health problems that seem to be alieviated with the Neurontin, which at first was used only for Diabetic patients. It helps MANY more problems now. I hope that by now you have become more used to it.If you have any more questions, if I can help answer, just let me know... Judy
I am on gabapentin for itching and pain I started of on 300mg 3xdaily it was working wonders for my pain and I had lots of energy but I was still itching so my Dr told me to increase my dosage to 600mg at night so all in all I am now taking 1200mg now I have no energy and fall asleep during the day I started feeling like this about 2wks after I increased my dosage. I called my doctor and he said to stay on it and it will get better so far it has not and I now have terrible headaches and sore teeth. I hope your tiredness goes away for you you are on a low dose so it should I got over my tiredness quickly when I was on a low dose I hope this helps you Loretta christie :) hang in there
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Mar 2012 • 4 answers
Posted 14 Oct 2012 • 12 answers
Posted 2 Jan 2013 • 2 answers
Posted 23 Mar 2013 • 3 answers
Posted 15 Nov 2014 • 2 answers